MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9366
Medical Device Problem Codes Break (1069); Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 14 aug 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "the tube was placed in a pediatric patient on (b)(6) [2019].On (b)(6)[2019], the tube was removed and the doctor realized that only a part of the tube was removed.After check it by rx [radiography] they saw that a part of the tube was still on jejunum (13 cm approx.).A surgical intervention was needed to remove the broken part.Between (b)(6) [2019] and (b)(6) [2019], the tube was obtured [obstructed] and they irrigated the tube with 5cc of water, but they did not perceive the broken.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation is in progress.All information reasonably known as of 30 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 0002957419 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.One used sample was received without product packaging.The used sample was received in two segments; it had "ballooned" and ruptured between the 18cm and 19cm depth markers.The distal segment of tubing was found to be occluded; however, the occlusion was not seen near the "ballooned" area.The distal bolus opening was occluded with dried matter.Distal to the rupture, the tubing was found to be occluded with a white, powdery substance.The root cause could not be determined.A potential cause is use error; per the ifu vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 02 oct 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8895672
Report Number9611594-2019-00155
Device Sequence Number1504402
Product Code KNT
UDI-Device Identifier10815149020669
UDI-Public10815149020669
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number42-9366
Device Catalogue Number104609100
Device Lot Number0002957419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/12/2019
10/01/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/30/2019
10/02/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; AUSINE; CHLORACEPATE; CLOMIDINE; LEBOTIRUSIN; MELATONIN; METHADONE; NICERIPINE; VITAMIN D